MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc).A blockage was found in the centering collar of the advia 2120i hematology system with dual aspirate autosampler, which caused aspirated fluid to be sprayed upward rather than through the needle.The customer was not wearing proper personal protective equipment (ppe) when investigating this issue, which is why the aspirate went into the customer's eye.Siemens is investigating the issue.
 
Event or Problem Description
The customer was splashed in the eye with mixture of blood and reagent after opening the autosampler safety shield of the customer's advia 2120i hematology system with dual aspirate autosampler.The customer had noticed that the samples coming out of the system were contaminated with blood and reagent, which is what prompted the customer to open the safety shield.A safety visor was not readily available to wear when investigating the problem, leading to aspirate going into customer's eye.The customer followed first aid protocol by washing their eye with warm water and went to the emergency department.The customer was put on a 28 day course prophylactic treatment for blood borne viruses as a precautionary measure.There are no known reports of adverse health consequences due to this event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr on 15-oct-2021.Additional information ((b)(6) 2021): the customer was not wearing facial protection when clearing a blockage in the centering collar of the advia 2120i hematology system with dual aspirate autosampler.As per the advia 2120i hematology system operator's guide "all products or objects that come in contact with human or animal body fluids should be handled, before and after cleaning, as if capable of transmitting infectious diseases.Wear facial protection, gloves, and protective clothing.".The cause of the aspirate entering the customer's eye was a use error.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key12639460
Report Number2432235-2021-00254
Device Sequence Number13806991
Product Code GKZ
UDI-Device Identifier00630414019772
UDI-Public00630414019772
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162977
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER
Device Catalogue Number11219529
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1